Nebraska, 2016Winter Storm in Nebraska, February 1 to 2, 2016
February 1 to 2, 2016 · NWS CYS · 15 events in 8 counties and zones
A strong low pressure system impacted the central Rockies with periods of moderate to heavy snowfall and gusty east to northeast winds of 30 to 40 mph. The combination of falling and blowing snow created poor visibilities and snow-packed roadways.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system impacted the central Rockies with periods of moderate to heavy snowfall and gusty east to northeast winds of 30 to 40 mph. The combination of falling and blowing snow created poor visibilities and snow-packed roadways. Snow totals ranged from six to 18 inches, heaviest along the Interstate 80 corridor, which was closed due to winter driving conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 31, 11:00 PM MST, 3 hours earlier.
Area forecast discussion, Jan 31, 11:00 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 PM MST SUN JAN 31 2016
.UPDATE...
ISSUED AT 826 PM MST SUN JAN 31 2016
WINTER STORM IS ON TRACK FOR THE FORECAST AREA AS SNOW HAS
ALREADY STARTED BETWEEN CHEYENNE AND LARAMIE...AND MOST OF THE
SOUTHERN AND CENTRAL LARAMIE RANGE. SNOW HAS BEEN VERY LIGHT...BUT
WILL INCREASE IN INTENSITY SHORTLY AFTER MIDNIGHT AS EASTERLY
UPSLOPE FLOW STRENGTHENS AND DYNAMIC FORCING BECOMES MORE
FAVORABLE. SNOW ACCUMULATIONS AND TIMING LOOK GOOD...AND ONLY
MADE SOME SLIGHT ADJUSTMENTS. THE MOUNTAINS...INCLUDING THE SNOWY
RANGE AND LARAMIE RANGE...AND LOCATIONS SOUTH OF A WHEATLAND TO
SIDNEY NEBRASKA LINE WILL LIKELY SEE THE HIGHEST SNOW
ACCUMULATIONS FROM THIS STORM BY TUESDAY. WOULD NOT BE SURPRISED
TO SEE A FEW LOCATIONS REPORTING OVER ONE FOOT OF SNOW WHEN ALL IS
SAID AND DONE. ACCUMULATIONS HAVE BEEN TRENDING SLIGHTLY HIGHER
OVER THE LAST 24 HOURS DUE TO THE MODELS SHOWING THE SYSTEM
FURTHER NORTH COMPARED TO 3 DAYS AGO. THIS COMBINED WITH GOOD
MOISTURE AND LOW TO MIDLEVEL DYNAMICS WILL LIKELY RESULT IN
PERIODS OF MODERATE TO HEAVY SNOW. THE ONLY EXCEPTION WILL BE OVER
THE NORTHERN NEBRASKA PANHANDLE AND WEST OF THE LARAMIE RANGE.
LOCATIONS SUCH AS LARAMIE AND SARATOGA WILL LIKELY STRUGGLE WITH
LOCALIZED DOWNSLOPE/SNOW SHADOW EFFECT FROM THE MOUNTAINS TO THE
EAST. THE DURATION OF THE STORM WILL LIKELY GIVE THESE LOCATIONS
DECENT SNOW AMOUNTS THOUGH. WINDS ARE ALSO A CONCERN ON MONDAY
AND POSSIBLY INTO MONDAY NIGHT WITH NORTHEAST WINDS BETWEEN 20 TO
30 MPH WITH SOME GUSTS AROUND 40 POSSIBLE.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 229 PM MST SUN JAN 31 2016
MAJOR WINTER STORM STILL EXPECTED TO IMPACT SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE TONIGHT THROUGH TUESDAY.
OVERALL...THE FORECAST REMAINS ON TRACK WITH WIDESPREAD SNOWFALL
AND GUSTY WINDS THE NEXT COUPLE OF DAYS. HOWEVER...12Z MODELS
CAME IN SLIGHTLY FURTHER NORTH THAN PREVIOUS RUNS AND PERHAPS A
BIT FASTER AS WELL SO MADE A FEW ADJUSTMENTS TO TIMING...SNOWFALL
AND HIGHLIGHTS.
WITH THE TRAJECTORY OF THE MAIN SYSTEM A BIT FURTHER NORTH...EXPECT
TO SEE STRONGER UPPER LEVEL ENERGY AND DIFFLUENCE ESPECIALLY ALONG
THE SOUTHERN TIER OF COUNTIES. MODELS STILL SHOW DEEP THETA-E
ADVECTION AND ISENTROPIC UPGLIDE TONIGHT THROUGH MONDAY...AND
STRONG DEEP LAYER EASTERLY UPSLOPE FLOW THROUGH THIS TIMEFRAME
AS WELL. THE FORECAST SOUNDING FROM KCYS SHOWS STRONG OMEGA IN THE
SNOW GROWTH ZONE WITHIN A NEARLY SATURATED LLVL COLUMN...MEANING
SNOW TYPE SHOULD BE FAVORABLE FOR GOOD ACCUMULATIONS AND HEAVY AT
TIMES. SIMILAR TO PREVIOUS THINKING...THE HEAVIEST SNOW WILL FALL
ALONG THE SOUTHERN LARAMIE RANGE WHERE OVER A FOOT OF SNOW IS
LIKELY. WOULDN'T BE SURPRISED TO SEE THE HIGHEST PEAKS COME IN
WITH CLOSE TO 2 FOOT SNOW TOTALS. LOCATIONS DOWNHILL TO THE EAST
WITHIN STRONG DYNAMICS AND UPSLOPE FORCING WILL LIKELY SEE
SNOWFALL TOTALS FROM AROUND 12" NEAR HORSE CREEK...THEN 7-10"
FURTHER EAST ALONG THE CHEYENNE RIDGE...INCLUDING CHEYENNE. SOME
MODEL GUIDANCE DOES SUGGEST ACCUMULATIONS OF A FOOT IN CHEYENNE
PROPER...SO THERE IS A POSSIBILITY THE CURRENT FORECAST MAY BE
CONSERVATIVE. OTHER LOCATIONS ALONG THE PLAINS ADJACENT TO THE
LARAMIE RANGE AND ALONG THE I-25 CORRIDOR SHOULD SEE ROUGHLY 4-8"
FROM NORTH TO SOUTH. FURTHER WEST...STILL THINKING THE LARAMIE
VALLEY FROM LARAMIE TO SHIRLEY BASIN WILL SUFFER FROM DOWNSLOPE
SHADOW EFFECTS...BUT UPPER LEVEL SUPPORT SHOULD BRING AT LEAST
3-6" OF SNOW THROUGH THE EVENT. SIMILARLY... OTHER LOCATIONS TO
THE LEE OF THE MOUNTAINS SUCH AS SARATOGA AND BAGGS WILL SEE SAME
EFFECTS. THE MOUNTAIN PEAKS SHOULD SEE HEALTHY AMOUNTS OF A FOOT
OR MORE. FURTHER NORTH FROM CONVERSE COUNTY INTO THE NORTHERN
NEBRASKA PANHANDLE...LOOKS TO BE A TIGHT SNOW GRADIENT FROM NORTH
TO SOUTH RANGING 1-6". LIKELY...DOUGLAS WILL BE IN THE HIGHER
AMOUNTS DUE TO UPSLOPE EFFECTS...AND LUSK-HARRISON-CHADRON
LIGHTER AMOUNTS WITHIN LESS UPSLOPE FORCING. CANT RULE OUT LOCALLY
HIGHER AMOUNTS NEAR THE PINE RIDGE THOUGH.
WINDS WILL BE QUITE BREEZY OUT OF THE EAST-NORTHEAST...WITH
WIDESPREAD GUSTS 25-35 MPH AND HIGHER SPEEDS OUT WEST IN THE
GAP LOCATIONS. THE COMBINATION OF WIND AND SNOW WILL MAKE FOR
WIDESPREAD BLOWING SNOW ISSUES ESPECIALLY FOR LOCATIONS THAT
RECEIVE SIGNIFICANT ACCUMULATIONS. DRIFTS COULD BE A FEW FEET IN
THESE AREAS...WITH VISIBILITIES ONE HALF MILE OR LESS. WITH THAT
ALL SAID...UPGRADED THE WINTER STORM WATCH TO A WINTER
STORM WARNING...AND ADDED IN WESTERN CARBON...CONVERSE AND
MORRILL COUNTIES DUE TO THE ADDITION SNOWFALL EXPECTED WITH THE
MORE NORTHERLY TRACK. WINTER WEATHER ADVISORIES HAVE BEEN POSTED
ELSEWHERE. BASED ON THE QUICKER SPEED OF THE SYSTEM...STARTED THE
WARNINGS AS EARLY AS 9PM THIS EVENING IN THE
MOUNTAINS...SPREADING NORTH OVERNIGHT.
WITH THE EXPECTED SNOW AND BLOWING SNOW...TRAVEL CONDITIONS WILL
DETERIORATE RAPIDLY OVERNIGHT ACROSS THE AREA. TRAVEL WILL
BECOME DIFFICULT IF NOT IMPOSSIBLE IN SOME AREAS...ESPECIALLY FOR
AREAS NEAR THE COLORADO BORDER SUCH AS ALONG INTERSTATE 80 AND
ALONG THE LARAMIE RANGE INCLUDING INTERSTATE 25. ROAD CLOSURES
ARE A STRONG POSSIBILITY WITH THIS STORM SYSTEM.
SNOW LOOKS TO PERSIST THROUGH THE MONDAY NIGHT PERIOD BEFORE
DIMINISHING DURING THE MORNING HOURS OF TUESDAY. LIKELY TO SEE
LIGHT SNOW CONTINUE THROUGH MUCH OF TUESDAY...ESPECIALLY ACROSS
THE EASTERN PLAINS DUE TO UPPER LEVEL DIFFLUENCE LINGERING A BIT
LONGER THAN PREVIOUS EXPECTED. WINDS WILL LIGHTEN AND SHIFT TO
THE NORTH MONDAY NIGHT INTO TUESDAY...ALTHOUGH SOME GUSTS TO 25
MPH ARE STILL A POSSIBILITY ACROSS THE SOUTHERN PANHANDLE THROUGH
TUESDAY. WHILE TEMPERATURES WILL NOT BE OVERLY COLD FOR THIS TIME
OF YEAR...WIND CHILL VALUES WILL GENERALLY RANGE BETWEEN 10 BELOW
ZERO AND 10 ABOVE ZERO MONDAY NIGHT.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 229 PM MST SUN JAN 31 2016
A GENERALLY COOL AND A BIT UNSETTLED WEATHER PATTERN EXPECTED TO
PERSIST OVER THE REGION THROUGH THE PERIOD WITH A GENERALLY
CYCLONIC UPPER FLOW OVER THE CENTRAL AND EASTERN CONUS ALLOWING
FOR SEVERAL SHORTWAVES TO MOVE BY THE AREA. ONE WEAK IMPULSE
SHOULD CONTINUE TO BRING SOME SNOW SHOWERS TO THE HIGHER MTNS
TUESDAY NIGHT AND WEDS. NEXT WAVE PASSES BY LATE THURSDAY INTO
FRIDAY WITH YET ANOTHER ABOUT SUNDAY. THESE WILL BRING SOME SNOW
SHOWERS WITH THEM AS WELL AS REINFORCING SHOTS OF COOLER AIR SO
OVERALL TEMPERATURES LOOK TO BE GENERALLY A LITTLE BELOW AVERAGE
FOR THE PERIOD. NO BIG STORMS SEEN AT THIS TIME BUT SOME LIGHT
ACCUMULATIONS POSSIBLE...ESPECIALLY WITH THE SUNDAY SYSTEM.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH NOON MONDAY)
VFR AND MVFR CONDITIONS ACROSS THE AREA WILL GRADUALLY DETERIORATE
OVER THE NEXT SEVERAL HOURS. SNOW HAS ALREADY BEGUN IN THE CHEYENNE
AND LARAMIE AREAS WITH VISIBILITIES APPROACHING IFR CRITERIA
ALREADY. CONDITIONS WILL LOWER BELOW IFR AFTER MIDNIGHT IN
THESE LOCATIONS...WITH SNOW BEGINNING AROUND KRWL...KSNY AND KBFF
BETWEEN 09Z AND 13Z MONDAY MORNING. WIDESPREAD IFR TO LIFR CONDITIONS
ARE LIKELY ALL DAY MONDAY AND INTO MONDAY NIGHT ACROSS ALL TERMINALS
WITH THE EXCEPTION OF KCDR FOR SNOW...BLOWING SNOW AND LOW VISIBILITIES.
THERE IS RELATIVELY LOW CONFIDENCE AROUND KLAR DUE TO LOCALIZED DOWNSLOPE
WINDS EXPECTED IN THAT AREA...RESULTING IN CONDITIONS CLOSER TO MVFR AT
TIMES.
&&
.FIRE WEATHER...
ISSUED AT 229 PM MST SUN JAN 31 2016
WINTER WEATHER CONDITIONS TO DEVELOP TONIGHT AND CONTINUE THROUGH
MONDAY NIGHT WITH WIDESPREAD SNOW ACROSS SOUTHEAST WYOMING AND
WESTERN NEBRASKA PANHANDLE. LIGHT SNOW MAY LINGER INTO TUESDAY.
COLD TEMPERATURES THROUGH THIS WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO NOON MST TUESDAY FOR
WYZ102-104-105-111-113.
WINTER STORM WARNING FROM 6 AM MONDAY TO NOON MST TUESDAY FOR
WYZ101-103-106>109.
WINTER STORM WARNING UNTIL NOON MST TUESDAY FOR WYZ112-114-116.
WINTER STORM WARNING FROM 2 AM MONDAY TO NOON MST TUESDAY FOR
WYZ110-115-117>119.
NE...WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO NOON MST TUESDAY FOR
NEZ002-003-095.
WINTER STORM WARNING FROM 6 AM MONDAY TO NOON MST TUESDAY FOR
NEZ019>021-096.
WINTER STORM WARNING FROM 2 AM MONDAY TO NOON MST TUESDAY FOR
NEZ054-055.
&&
UPDATE...TJT
SHORT TERM...RJM
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...RJMHazardous weather outlook, Jan 31, 4:43 PM MST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MST SUN JAN 31 2016
WYZ101>119-012345-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
443 PM MST SUN JAN 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
WIDESPREAD SNOW WILL DEVELOP BY LATE TONIGHT AS A STRONG STORM
SYSTEM MOVES ACROSS COLORADO AND INTO THE CENTRAL HIGH PLAINS.
LIGHT SNOW COULD DEVELOP AS EARLY AS LATE THIS EVENING ALONG
INTERSTATE 80 BETWEEN ARLINGTON AND CHEYENNE WITH SLICK ROADS
AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL CONTINUE TO FALL THROUGH TUESDAY MORNING. A WINTER
STORM WARNING IS NOW EFFECT FOR MOST OF SOUTHEAST
WYOMING...INCLUDING THE INTERSTATE 80 CORRIDOR FROM RAWLINS TO
SIDNEY NEBRASKA...FOR SIGNIFICANT SNOW ACCUMULATIONS...LOW
VISIBILITY...AND SOME BLOWING AND DRIFTING SNOW. TRAVEL WILL
LIKELY BECOME DANGEROUS TO NEARLY IMPOSSIBLE OVER PARTS OF
SOUTHEAST WYOMING INCLUDING THE INTERSTATE 80 SUMMIT WEST OF
CHEYENNE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
NEZ002-003-019>021-054-055-095-096-012345-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
443 PM MST SUN JAN 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TONIGHT
WIDESPREAD SNOW WILL DEVELOP AFTER MIDNIGHT INTO MONDAY MORNING AS
A STRONG STORM SYSTEM MOVES ACROSS COLORADO AND INTO THE CENTRAL
HIGH PLAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL CONTINUE TO FALL THROUGH TUESDAY MORNING. A WINTER
STORM WARNING IS NOW EFFECT FOR THE SOUTHERN NEBRASKA
PANHANDLE...FOR SIGNIFICANT SNOW ACCUMULATIONS...LOW
VISIBILITY...AND SOME BLOWING AND DRIFTING SNOW. TRAVEL
WILL LIKELY BECOME DANGEROUS OVER THE SOUTHERN PARTS OF WESTERN
NEBRASKA MONDAY AND MONDAY NIGHT. SNOW ACCUMULATIONS ARE EXPECTED
FURTHER NORTH NEAR CHADRON AND ALLIANCE...BUT IMPACTS WILL BE
LIMITED TO HAZARDOUS TRAVEL AND SOME DRIFTING SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
TT
Winter Storm, Kimball
- When
- February 1, 2:00 AM MST to February 2, 12:00 PM MST
- Where
- Kimball forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
An observer two miles northeast of Kimball measured 6.5 inches of snow.
Winter Storm, Cheyenne
- When
- February 1, 2:00 AM MST to February 2, 12:00 PM MST
- Where
- Cheyenne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
An observer eight miles north of Lodgepole measured 9.5 inches of snow.
Winter Storm, Cheyenne
- When
- February 1, 2:00 AM MST to February 2, 12:00 PM MST
- Where
- Cheyenne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Ten inches of snow was measured at Lodgepole.
Winter Storm, Kimball
- When
- February 1, 2:00 AM MST to February 2, 12:00 PM MST
- Where
- Kimball forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
Seven inches of snow was measured 15 miles south of Bushnell.
Winter Storm, Cheyenne
- When
- February 1, 2:00 AM MST to February 2, 12:00 PM MST
- Where
- Cheyenne forecast zone
- Reported by
- Public
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Fourteen and a half inches of snow was reported at Sidney.
Winter Storm, Cheyenne
- When
- February 1, 2:00 AM MST to February 2, 12:00 PM MST
- Where
- Cheyenne forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Eighteen inches of snow was measured at Dalton.
Winter Storm, North Sioux
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- North Sioux forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
Six inches of snow was measured nine miles northeast of Harrison.
Winter Storm, North Sioux
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- North Sioux forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
Seven inches of snow was measured at Harrison.
Winter Storm, Scotts Bluff
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- Scotts Bluff forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
An observer one mile east of Scottsbluff measured 7.2 inches of snow.
Winter Storm, Morrill
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- Morrill forecast zone
- Reported by
- Public
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
Six inches of snow was reported at Bayard.
Winter Storm, Morrill
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- Morrill forecast zone
- Reported by
- Public
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
Six inches of snow was reported at Bayard.
Winter Storm, Banner
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- Banner forecast zone
- Reported by
- Public
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
Seven inches of snow was reported at Harrisburg.
Winter Storm, South Sioux
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- South Sioux forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
Seven inches of snow was measured at Agate.
Winter Storm, Box Butte
- When
- February 1, 7:00 PM MST to February 2, 12:00 PM MST
- Where
- Box Butte forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
Six inches of snow was measured at Hemingford.
Winter Storm, Box Butte
- When
- February 1, 7:00 PM MST to February 2, 12:00 PM MST
- Where
- Box Butte forecast zone
- Reported by
- Public
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
Ten inches of snow was reported at Alliance.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, February 1, 20162 deaths · 3 injured · $8,000 · 1 event
- Winter Weather in Montana, February 1, 20162 deaths · 1 event
- Winter Storm in Wyoming, February 1 to 2, 201676 events
- Winter Storm and High Wind in Arizona, February 1, 2016$40,000 · 56 kt wind · 7 events
- Winter Storm in Colorado, February 1 to 7, 201625 events
- Blizzard and Winter Storm in Nebraska, February 1 to 3, 201623 events
- Winter Storm and Heavy Snow in Colorado, February 1 to 3, 201620 events
- Heavy Snow and High Wind in New Mexico, February 1, 201662 kt wind · 17 events
- Winter Storm in Colorado, February 1 to 2, 201617 events
- Blizzard and Winter Storm in Nebraska, February 1 to 2, 201617 events
- Heavy Snow and High Wind in Arizona, February 1 to 2, 201655 kt wind · 13 events
- Drought in California, February 1 to 29, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637790, 637793, 637794, 637799, 637803, 637804, 637786, 637787, 637796, 637800, 637802, 637807, 637811, 637784, 637785.